Homology, Homotopy and Applications

Volume 10 (2008)

Number 2

Precovers, localizations, and stable homotopy

Pages: 257 – 272

DOI: https://dx.doi.org/10.4310/HHA.2008.v10.n2.a13


M. Grime (School of Mathematics, University of Bristol, United Kingdom)


We prove a new localization theorem for algebraic stable categories when the localizing subcategory is generated by a precovering class in the model category. We use this to show how one may explicitly realize certain Bousfield localization functors that arise naturally in the study of relative homological algebra of groups.


homology, homotopy, localizations, stable categories, exact categories

2010 Mathematics Subject Classification

18E10, 18E30, 18E35, 18G25, 20J05, 55U35

Published 1 January 2008